MAUDE Adverse Event Report: ST. JUDE MEDICAL SWARTZ¿ BRAIDED TRANSSEPTAL GUIDING INTRODUCER, LAMP¿ 90, 63 CM LENGTH, 8.5F; INTRODUCER, CATHETER

ST. JUDE MEDICAL SWARTZ¿ BRAIDED TRANSSEPTAL GUIDING INTRODUCER, LAMP¿ 90, 63 CM LENGTH, 8.5F; INTRODUCER, CATHETER
Model Number 407358
Medical Device Problem Code Flaked (1246)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/29/2023
Type of Reportable Event Malfunction
Event or Problem Description
During an atrial fibrillation procedure, skiving occurred.Insertion difficulties were noted while advancing the needle into the sheath into the patient.The sheath and needle were removed and tested on the bench by pushing against the resistance, the needle sheared off a section of the plastic.The same bench-top testing was performed with the second sheath and needle, and the same issue was noted.The issue was eventually resolved, and the procedure was completed with no adverse patient health consequences.There has been no suggestion that any plastic was dislodged in the patient's circulation.
 
Additional Manufacturer Narrative
One 8.5f swartz braided introducer sheath and dilator were received for evaluation.No anomalies were noted when a brk needle/stylet assembly was advanced through the returned sheath/dilator assembly.The dilator was dissected, and no evidence of skiving was noted.Information reported from the field indicated that the returned device was used with a needle that was re-shaped.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.A brk transseptal needle instructions for use (ifu) states, ¿do not alter this device in any way.¿ the cause of the reported issue is consistent with not following the instructions for use.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h2, h3, h6 one 8.5f swartz braided introducer sheath and dilator were received for evaluation.No anomalies were noted when a brk needle/stylet assembly was advanced through the returned sheath/dilator assembly.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The brk transseptal needle instructions for use (ifu) states, ¿do not alter this device in any way.¿ the cause of the reported event is consistent with not following the instructions for use.

Brand Name
SWARTZ¿ BRAIDED TRANSSEPTAL GUIDING INTRODUCER, LAMP¿ 90, 63 CM LENGTH, 8.5F
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer Contact
janna parks
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key18616532
Report Number3005334138-2024-00041
Device Sequence Number7509471
Product Code DYB
UDI-Device Identifier05414734205535
UDI-Public05414734205535
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K052644
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model Number407358
Device Lot Number10014585
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2024
Supplement Date Received by Manufacturer03/07/2024
04/09/2024
Initial Report FDA Received Date01/31/2024
Supplement Report FDA Received Date03/07/2024
04/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown